WPC Annual Conference – 2020

September 17, 2020 – September 20, 2020

Newport Beach, California

Women Physicians in Christ (WPC) is the refuge where your fast-paced life meets refreshment, rest and renewal! Join us in 2020 for fellowship, inspiration, medical education and networking at our unique annual conference. Share the blessings by bringing a friend or colleague with you!


Technology, Research, Innovation (TRI) ePoster Session

Don’t miss this great opportunity | Practice your presentation skills | Network, receive & share thoughtful feedback

We want to celebrate you and all of your hard work!

Submit your abstract by June 30, 2020 11:50 pm EST. Abstract submission is free.

SEE DETAILS IN THE “ARCHIVE TAB” on this page…

Registration Information

HOTEL REGISTRATION NOW OPEN!

Special WPC hotel rates available for 3 days prior and 3 days post-conference for attendees. Hotel registration site online: https://www.hyatt.com/en-US/group-booking/NEWPO/G-WPCA Please note that resort fee and overnight self-parking will be waived upon checkout. This information is shown on the landing page of the reservation link. As the hotel is not able to customize confirmation emails; guests will be getting confirmation with a full resort fee and parking. Should you have reservation related questions, please call (800) 233-1234 and reference WPC 2020 Annual Conference.

Early Bird discounts rates on most registrations through Feb. 21, $100 off the regular registration cost.
Student/resident/fellows scholarships to conference available, apply through WPC website.

Fees and Costs

Cancellation Policy: if cancelled before Aug. 21, 2020, $50 cancellation fee. On or after Aug. 21, 2020 no refund.

Full registration covers meals from Thursday evening through Sunday breakfast, with the exception of Saturday lunch.

Lunch on Friday is on your own.


Click Here for List of All Registration Fees

Venue Information

Hotel reservations are made by the individual and attendees receive a special WPC discounted room rate. For attendees wishing a roommate, there is a google doc available to ask for a roommate or offer to share your room.
HOTEL REGISTRATION NOW OPEN! Special WPC hotel rates available for 3 days prior and 3 days post-conference for attendees. Hotel registration site online: https://www.hyatt.com/en-US/group-booking/NEWPO/G-WPCA

Please note that resort fee and overnight self-parking will be waived upon checkout. This information is shown on the landing page of the reservation link. As the hotel is not able to customize confirmation emails; guests will be getting confirmation with a full resort fee and parking.

For reservation-related questions, please call (800) 233-1234 and reference WPC 2020 Annual Conference.

Lodging & Meals

Speakers

Margaret Cottle, MD: Margaret is a Pallative Care physician in greater Vancouver, BC and an international speaker about end-of-life issues.

 

 

 

 

 

 

 

Jean Wright, MD: Jean is a pediatric intensivist and anesthesiologist who is a popular WPC speaker.

Schedule

Pre-conference CME workshops (pending approval) Thursday Noon-4:30.
Welcome Reception/Dinner Thursday evening. Workshops until 1 p.m. on Friday, lunch on your own and free-time activities until evening dinner and plenary. Workshops/plenaries all day Saturday culminating in Banquet Saturday evening.

Worship and communion Sunday morning.
All meals provided from Thursday evening through Sunday breakfast except for Saturday FRIDAY lunch.
12 hours CME credits applied for, pending AAFP approval. $40 flat CME fee.

HOTEL REGISTRATION NOW OPEN! Special WPC hotel rates available for 3 days prior and 3 days post-conference for attendees. Hotel registration site online: https://www.hyatt.com/en-US/group-booking/NEWPO/G-WPCA Please note that resort fee and overnight self-parking will be waived upon checkout. This information is shown on the landing page of the reservation link. As the hotel is not able to customize confirmation emails; guests will be getting a confirmation with a full resort fee and parking. Should you have reservation related questions, please call (800) 233-1234 and reference WPC 2020 Annual Conference.

Early Bird discounts rates on most registrations through Feb. 21, $100 off regular registration cost.
Student/resident/fellows scholarships to conference available, apply through WPC website.

TALK SCHEDULE 2020 

 

THURSDAY                                                                   

12:10 pm– 1:10 pm Using a Ketogenic Diet and Intermittent Fasting to Treat Obesity

Amy Givler, MD

1 Hour CME #1

General Session Room/Plaza Ballroom I
1:10 pm – 2:10 pm Recent Updates in Internal Medicine and Primary Care

Taryn Boik, MD

1 Hour CME #2

General Session Room/Plaza Ballroom I
2:40 pm -3:40 pm Management of Acute Respiratory Failure, ARDS and Pneumonia in the Inpatient Setting

Andrea Braun, MD

1 Hour CME #3

General Session Room/Plaza Ballroom I
3:40 pm – 4:40 pm Using Social Media to Enhance Your Practice

Sherry-Ann Brown, MD, PhD

1 Hour CME #4

General Session Room/Plaza Ballroom I
4:45 pm – 5:30 pm Hands-On: Social Media Workshop General Session Room/Plaza Ballroom I
PLENARY #1

7:15 pm-9:15 pm

Interrupting Your Work Flow

Jean Wright, MD

General Session Room/Plaza Ballroom I

 

FRIDAY

7:00 am-7:45 am Early Bird CME

Innovation & Technology in Medicine

Sherry-Ann Brown, MD, PhD

1 Hour CME  #5

 

The Plaza Room
WORKSHOPS

8:45 am-9:45 am

Telemedicine in the VA

Jaime Bedford, MD

1 Hour CME  #6

General Session Room/Plaza Ballroom I
Family Issues—title not final

Becky Klint-Townsend, MD

Plaza Ballroom III
To Pray or Not To Pray: Prayer in the Workplace

Alanna Bree, MD

The Plaza Room
9:55 am-10:55 am Physician Entrepreneurship and Breaking the “Box”

Jaime Bedford, MD

General Session Room/Plaza Ballroom I
Dementia and Quality of Life

Deon Cox Hayley, DO

1 Hour CME #7

Plaza Ballroom III
I Thought the Hard Part was Over: Parenting Adult Children

Autumn Dawn Galbreath, MD

The Plaza Room
WORKSHOPS

11:25 am-12:25 pm

Evaluating and Treating Pediatric Obesity

Taryn Boik, MD

1 Hour CME #8

General Session Room/Plaza Ballroom I
Hope and Healing in the Shadow of Death: Practice Pearls for Physicians Caring for Patients at the End of Life and for Their Families

Margaret Cottle, MD

1 Hour CME #9

Plaza Ballroom III
The Medical Marriage

Don and Amy Givler, MDs

The Plaza Room
PLENARY #2

8:00 pm -9:00 pm

General Session Room/Plaza Ballroom I

 

SATURDAY

WORKSHOPS

8:45 am-9:45 am

Anti-Racism: Effective Strategies in the Clinical Setting

Leslie Walker, MD

1 Hour CME #10

 

General Session Room/Plaza Ballroom I
Dying Well in the Christian Community

Mary Jeanne Buttrey, MD

Plaza Ballroom III
Shoulder and Knee Exams

Lisa Hudson, MD

1 Hour CME #11

 

 The Plaza Room
WORKSHOPS

10:20am–11:20 am

A Precision Medicine Approach to Cognitive Decline

Dale Bredesen, MD

1 Hour CME #12

 

General Session Room/Plaza Ballroom I
Inaugural TRI Academic E-Poster Session

Led by Sherry-Ann Brown, PhD, MD

Plaza Ballroom III
The Rainbow Connection: Homosexuality and the Church

Autumn Dawn Galbreath, MD

 The Plaza Room
PLENARY #3

1:10 pm-2:10 pm

Courage Dear Hearts: Pursuing Health through Resilience and Restoration

Margaret Cottle, MD

1 hour CME #13

General Session Room/Plaza Ballroom I
WORKSHOPS

2:20 pm– 3:20 pm

The Do’s and Don’ts of Medical Presentations: How to Keep Your Next Presentation from Being Your Last

Nancy Mabe, MD

1 hour CME #14

General Session Room/Plaza Ballroom I
Navigating Academic Medicine

Andrea Johnson, MD

Plaza Ballroom III
Waiting on title

Joy Walton, MD

The Plaza Room
WORKSHOPS

3:20 pm-4:20 pm

In Focus: An Opthalmology Update for Generalist Physicians

Robin Cottle, MD, FRCS(C)

1 hour CME #15

General Session Room/Plaza Ballroom I
  Jesus’ Curious View of Justice

Mike McLaughlin, MDiv

Plaza Ballroom III
  Dust I the Master’s Hand

Barbara Okamoto, MD

The Plaza Room
PLENARY #4

7:00 pm-8:00 pm

 

 

Waiting on title

Tara Beth Leach, MDiv

General Session Room/Plaza Ballroom I

 

15 hours CME offered/13 total available for credit (2 concurrent)

Continuing Education

Contact

Questions? 
Debbie McAlear, debbie.mcalear@cmda.org or wpc@cmda.org

Archive Material

Technology, Research, Innovation (TRI) ePoster Session

 

Don’t miss this great opportunity

Practice your presentation skills

Network, receive & share thoughtful feedback

We want to celebrate you and all of your hard work!

 

 

Submit your abstract by June 30, 2020 11:50 pm EST. Abstract submission is free.

See abstract examples here for a different poster session held in 2019 (the VIE poster session at the National CMDA Convention) on pages 74-113: http://www.cmda.org/conventionprogram.

Share your academic work in traditional excellent basic science, clinical/outcomes research, quality improvement projects, innovations, missions, and more!

 

Prize/award for our first place winner among students or other trainees

Honorable mention certificates available to all trainees and faculty

 No need to print out a poster or worry about transporting it to the conference

 Each presenter will have time and a captive audience dedicated to your presentation

 

Join us for the inaugural TRI ePoster Session at the CMDA WPC’s inaugural TRI ePoster Session at the Hyatt Regency Newport Beach as part of the annual WPC conference in September 2020.

The WPC TRI (Technology, Research, and Innovation) ePoster Session is an opportunity for undergraduate students, health professional students, residents/ fellows, and attendings to showcase their research/vignette live in person at the annual WPC Conference.

Questions? Please click here for our FAQ page!


‘TRI’ is pronounced “tree” and represents the acronym for Technology, Research, and Innovation, as well as our recognition of the Trinity and Jesus as a tree of life vital to our lives as Christians, providing inspiration and excellence for our scholarly work.

I am the vine; you are the branches. If you remain in me and I in you, you will bear much fruit; apart from me you can do nothing. John 15:5 NIV

 

Poster & Oral Presentation Instructions

  • If your abstract is accepted, both an electronic poster and a powerpoint presentation must be prepared for each abstract, and must be submitted to TRIePosterSession@gmail.com by September 1, 2020.
  • The ePoster will be made available online for conference attendance to peruse throughout the conference.
  • The powerpoint presentation will be reviewed by the ePoster session planning committee, and you may be provided with helpful feedback for improvement prior to your live presentation. You will use the PPT slides to present your work live at the conference in person.
  • Please also prepare a five (5)-minute oral summary that you will present live to session attendees during your designated time at the conference. There will be additional time for questions at the end of your presentation, and also towards the end of the entire session.

Poster Preparation

Digital posters may be 3′ x 4′ (vertical template), 4′ x 3′ (horizontal template), or 4′ x 4′ (square template). Please submit your digital poster for upload to the conference webpage by September 1, 2020.

 

Oral Presentation

Please also prepare a five (5) minute PowerPoint presentation (PPT template WITH TIPS) for live oral presentation during the conference. Please also submit your slides for review by September 1, 2020; these will not be posted online.

Please email TRIePosterSession@gmail.com with any questions or concerns.